Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 272, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 27, 2015, 10:14 AM CDT for Nowata County, Washington County, Oklahoma. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2015, 10:14 AM CDT (15:14 UTC)
- Expired
- Aug 27, 2015, 10:43 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:20 AM CDT | HAIL 1 | Dewey, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS54 KTSA 271514
SVRTSA
OKC105-147-271600-
/O.NEW.KTSA.SV.W.0272.150827T1514Z-150827T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1014 AM CDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL NOWATA COUNTY IN NORTHEASTERN OKLAHOMA...
CENTRAL WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 1100 AM CDT
* AT 1014 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEWEY...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARTLESVILLE...DEWEY AND COPAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3683 9600 3692 9591 3678 9574 3667 9593
TIME...MOT...LOC 1514Z 315DEG 12KT 3682 9589
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
970
WWUS54 KTSA 271530
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT THU AUG 27 2015
OKC105-147-271600-
/O.CON.KTSA.SV.W.0272.000000T0000Z-150827T1600Z/
NOWATA OK-WASHINGTON OK-
1030 AM CDT THU AUG 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WEST CENTRAL NOWATA AND EAST CENTRAL WASHINGTON COUNTIES...
AT 1030 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
DEWEY...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARTLESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3681 9593 3686 9584 3678 9574 3670 9588
TIME...MOT...LOC 1530Z 315DEG 12KT 3678 9584
HAIL...1.00IN
WIND...60MPH
$$710
WWUS54 KTSA 271543
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT THU AUG 27 2015
OKC105-147-271553-
/O.CAN.KTSA.SV.W.0272.000000T0000Z-150827T1600Z/
NOWATA OK-WASHINGTON OK-
1043 AM CDT THU AUG 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NOWATA AND EAST
CENTRAL WASHINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3681 9593 3686 9584 3678 9574 3670 9588
TIME...MOT...LOC 1541Z 315DEG 12KT 3675 9580
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:55 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 27, 5:55 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 555 AM CDT THU AUG 27 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions should prevail at all terminals through the period. Thunderstorms ongoing this morning in SE KS will be near enough to BVO/TUL/RVS to include a VCTS, but currently think they will stay E of these terminals so will not include Tempo groups at this time. May have to watch the NW AR terminals closely to see if any TSRA mention becomes necessary, but will not include for now. && .PREV DISCUSSION... /ISSUED 301 AM CDT THU AUG 27 2015/ DISCUSSION... The bulk of the near-term model guidance suggests shower/thunderstorm development across southeast Kansas over the next few hours...with the activity expanding south into northeast Oklahoma during the morning hours. This appears to be tied to increasing isentropic lift...best seen on NAM 310-315K analysis. Will have slight chances pops for the morning hours for now...but will monitor for possible increase in PoPs and coverage. Next upper wave currently moving across the northern Rockies will push into the Plains later today...eventually bringing a weak frontal boundary into parts of the area later Friday and Friday night. Overall moisture is still expected to remain rather limited...so have continued to keep PoPs generally in the 20-40% range...with the best chances setting up for Friday night. Mid-level heights rise a bit later this weekend...with temperatures running near or just a bit above average going into next week. A broad upper level low will likely develop along the Gulf coast states...but it appears to be too far south to significantly impact our weather. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
Hazardous weather outlook, Aug 27, 5:13 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 AM CDT THU AUG 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 AM CDT THU AUG 27 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...SUNRISE. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS MORNING ACROSS PARTS OF SOUTHEAST KANSAS AND DRIFT SOUTHWARD INTO PARTS OF NORTHEAST OKLAHOMA. MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE BY EARLY TO MID AFTERNOON. LATER TONIGHT...THUNDERSTORMS IN ADVANCE OF A COLD FRONT MAY APPROACH AREAS NORTHWEST OF INTERSTATE 44. A LIMITED RISK OF SEVERE HAIL WILL EXIST WITH PRIMARILY THE MORNING STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS AREAS NEAR THE KANSAS BORDER. SCATTERED ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE FRONT PASSES THROUGH EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE SEVERE WEATHER POTENTIAL WILL REMAIN LOW. DRY AND WARMER WEATHER WILL PREVAIL FROM LATE IN THE WEEKEND INTO NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 27, 7:53 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 AM CDT THU AUG 27 2015
OKZ058-271330-
OTTAWA OK-
753 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 830 AM CDT...
AT 752 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TREECE...MOVING SOUTH AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIAMI...COMMERCE...FAIRLAND...QUAPAW...WYANDOTTE...TREECE...PICHER...
NARCISSA...OTTAWA...PEORIA...CARDIN AND TWIN BRIDGES STATE PARK.
LAT...LON 3675 9462 3675 9500 3694 9500 3695 9499
3700 9500 3700 9468
TIME...MOT...LOC 1252Z 357DEG 23KT 3704 9485
LACYSpecial weather statement, Aug 27, 8:44 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 844 AM CDT THU AUG 27 2015 OKZ057-058-062-063-271430- CRAIG OK-DELAWARE OK-OTTAWA OK-MAYES OK- 844 AM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES...SOUTHWESTERN OTTAWA...NORTHWESTERN DELAWARE AND SOUTHEASTERN CRAIG COUNTIES UNTIL 930 AM CDT... AT 844 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CLEORA...MOVING SOUTH AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VINITA...AFTON...LANGLEY...BERNICE...KETCHUM...SPAVINAW... BLUEJACKET...DISNEY...BIG CABIN...PENSACOLA...CLEORA...CHEROKEE STATE PARK...SPAVINAW STATE PARK...CHLOETA...BERNICE STATE PARK AND STRANG. LAT...LON 3692 9506 3666 9482 3632 9500 3648 9530 TIME...MOT...LOC 1344Z 019DEG 25KT 3664 9504
Special weather statement, Aug 27, 8:55 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 855 AM CDT THU AUG 27 2015 OKZ054>056-061-271445- ROGERS OK-NOWATA OK-WASHINGTON OK-OSAGE OK- 855 AM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ROGERS... NORTHEASTERN OSAGE...NOWATA AND NORTHERN WASHINGTON COUNTIES UNTIL 945 AM CDT... AT 853 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF CANEY TO 9 MILES EAST OF LENAPAH...AND MOVING SOUTH AT 25 MPH. SMALL HAIL...WINDS TO 40 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BARTLESVILLE...NOWATA...DEWEY...CHELSEA...SOUTH COFFEYVILLE... COPAN...DELAWARE...LENAPAH...WANN...NEW ALLUWE...HULAH AND WATOVA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3655 9544 3675 9610 3700 9607 3700 9543 TIME...MOT...LOC 1353Z 353DEG 22KT 3701 9600 3683 9547
Special weather statement, Aug 27, 10:11 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 AM CDT THU AUG 27 2015
OKZ068-069-072-271600-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
1011 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...CHEROKEE
AND SOUTHWESTERN ADAIR COUNTIES UNTIL 1100 AM CDT...
AT 1010 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF TAHLEQUAH...MOVING SOUTH AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAHLEQUAH...BUNCH...COOKSON...ELDON...CHEROKEE LANDING STATE PARK...
PUMPKIN CENTER AND LAKE TENKILLER STATE PARK.
LAT...LON 3561 9475 3561 9513 3576 9513 3605 9503
3607 9479
TIME...MOT...LOC 1510Z 000DEG 31KT 3590 9490The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:53 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Aug 27, 8:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 50 min |
| Aug 27, 8:44 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Aug 27, 8:55 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 50 min |
| Aug 27, 9:16 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Washington | 119 min |
| Aug 27, 10:11 AM CDT | Special Weather Statement | TSA | Cherokee | 49 min |
| Aug 27, 10:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 27, 10:48 AM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Aug 27, 11:00 AM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Aug 27, 11:02 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Aug 27, 11:19 AM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Aug 27, 11:21 AM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Aug 27, 11:31 AM CDT | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more | 119 min |
| Aug 27, 11:43 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Aug 27, 11:44 AM CDT | Special Weather Statement | TSA | Rogers | 31 min |
| Aug 27, 12:08 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa, Wagoner, Washington | 3 hr |
| Aug 27, 12:12 PM CDT | Special Weather Statement | TSA | Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.